Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Substance Use and HIVSubstance Use and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and alcohol
Aug 3, 2012

I have been on Atripla for two months now. I normally take it at bed time and so far I do not have noticeable side effects apart from still feeling sleepy when it's time to wake up the next morning at 6:30, although after I take a bath I feel fine. I used to take alcohol before. My question is: can I take alcohol (beer) again? If so, how many bottles?

Response from Dr. Fawcett

As I have noted elsewhere, one daily drink of alcohol is generally considered safe for someone on HIV medications. However, every individual should discuss this with their physician in light of their own medications and risk for addictive behavior. In your case, Atripla contains Sustiva (efavirenz) which can affect both sleep and mood. Alcohol can sometimes complicate these effects.

Thanks for writing - it's wise to consider these factors in conjunction with your doctor.

-David



Previous
List of prescription drugs which decrease CD4 counts
Next
Should I quit my job to avoid stress?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement